Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Mackey continuity of the monotone rearrangement


Authors: Anthony Horsley and Andrzej J. Wrobel
Journal: Proc. Amer. Math. Soc. 97 (1986), 626-628
MSC: Primary 46E30
DOI: https://doi.org/10.1090/S0002-9939-1986-0845977-8
MathSciNet review: 845977
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (A, \mathcal{A},\mu )$ be a probability space, and let mes denote the Lebesgue measure on the Borel $ \sigma $-algebra $ \mathcal{B}$ in $ [0,1]$. The nondecreasing-rearrangement operator from the space $ {L^\infty }(\mu ) = {L^\infty }(A, \mathcal{A}, \mu)$ of real-valued essentially bounded functions into $ {L^\infty } = {L^\infty }([0,1]$, $ \mathcal{B}$, mes) is shown to be uniformly continuous in the Mackey topologies $ \tau ({L^\infty }(\mu )$, $ {L^1}(\mu ))$ and $ \tau ({L^\infty },{L^1})$ on $ {L^\infty }(\mu )$ and $ {L^\infty }$, respectively.


References [Enhancements On Off] (What's this?)

  • [1] K. M. Chong, Spectral orders, uniform integrability and Lebesgue's dominated convergence theorem, Trans. Amer. Math. Soc. 191 (1974), 395-404. MR 0369646 (51:5878)
  • [2] -, Some extensions of a theorem of Hardy, Littlewood and Pólya and their applications, Canad. J. Math. 26 (1974), 1321-1340. MR 0352377 (50:4864)
  • [3] P. W. Day, Rearrangement inequalities, Canad. J. Math. 24 (1972), 930-943. MR 0310156 (46:9258)
  • [4] -, Decreasing rearrangements and doubly stochastic operators, Trans. Amer. Math. Soc. 178 (1973), 383-392. MR 0318962 (47:7508)
  • [5] N. Dunford and J. T. Schwartz, Linear operators. Part I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 1009162 (90g:47001a)
  • [6] A. Horsley and A. Wrobel, The formal theory of pricing and investment for electricity. I: A continuous-time model of deterministic production, ICERD Discussion Paper No. 86/135, London School of Economics.
  • [7] W. A. J. Luxemburg, Rearrangement invariant Banach function spaces, Queen's Papers in Pure and Appl. Math. 10 (1967), 83-144.
  • [8] J. V. Ryff, Orbits of $ {L^1}$-functions under doubly stochastic transformations, Trans. Amer. Math. Soc. 117 (1965), 92-100. MR 0209866 (35:762)
  • [9] H. H. Schaefer, Topological vector spaces, Graduate Texts in Math., vol. 3, Springer-Verlag, Berlin and New York, 1971. MR 0342978 (49:7722)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E30

Retrieve articles in all journals with MSC: 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0845977-8
Keywords: Nondecreasing rearrangement, Mackey topology
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society